Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 43, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 30, 2018, 3:32 PM MDT for El Paso County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 3:32 PM MDT (21:32 UTC)
- Expired
- May 30, 2018, 4:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 53 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604
WUUS55 KPUB 302132
SVRPUB
COC041-302200-
/O.NEW.KPUB.SV.W.0043.180530T2132Z-180530T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
332 PM MDT WED MAY 30 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central El Paso County in east central Colorado...
* Until 400 PM MDT.
* At 331 PM MDT, a severe thunderstorm was located over southeastern
Colorado Springs, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southern Colorado Springs, Fountain, Ellicott, Schriever AFB,
Peterson AFB, Falcon, Security-Widefield and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3872 10472 3885 10480 3900 10448 3873 10433
TIME...MOT...LOC 2131Z 257DEG 16KT 3881 10468
HAIL...1.00IN
WIND...60MPH
$$
Skelly1 follow-up statement
030
WWUS55 KPUB 302143
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
343 PM MDT WED MAY 30 2018
COC041-302200-
/O.CON.KPUB.SV.W.0043.000000T0000Z-180530T2200Z/
El Paso CO-
343 PM MDT WED MAY 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR CENTRAL EL PASO COUNTY...
At 343 PM MDT, a severe thunderstorm was located over southeastern
Colorado Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Southern Colorado Springs, Fountain, Ellicott, Schriever AFB,
Peterson AFB, Falcon, Security-Widefield and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3872 10470 3886 10479 3900 10448 3873 10433
TIME...MOT...LOC 2143Z 255DEG 13KT 3882 10466
HAIL...1.00IN
WIND...60MPH
$$
SkellyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 11:31 AM MDT, 4 hours 1 minute earlier.
Area forecast discussion, May 30, 11:31 AM MDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 1131 AM MDT Wed May 30 2018 .SHORT TERM...(Today and tonight) Issued at 459 AM MDT Wed May 30 2018 Isolated showers and thunderstorms continue to percolate across the southeast plains tonight, likely due to overrunning atop frontal boundary positioned to the south of the area. These may continue for another hour or two before diminishing around sunrise. Some stratus has filled in across the southeast plains, mainly south of the Arkansas river...though as surface winds shift around from the southeast...suspect clouds may spread into the Colorado Springs and Pueblo areas for a brief time early this morning. For today, distinct wave over AZ will be lifting northeastward across NM and southern portions of CO this afternoon, while low level upslope flow will keep dew points in the 40s and 50s across the plains during the afternoon. This may yield CAPE values up to 1500 j/kg, perhaps higher if dew points stay in the lower 50s as advertised by NAM. Best shear and forcing will be across southern areas, particularly Las Animas and Baca counties as the frontal boundary lifts back northward in the afternoon, so this looks like the primary focus area for severe weather later this afternoon with large hail and damaging winds the primary threat. Can't rule out an isolated tornado, especially along/north of the frontal boundary where low level winds may shift around to a more easterly direction. Baca county seems in best proximity for this. Really can't rule out the potential for a severe storm elsewhere across the southeast plains given the CAPE progged to be in place. Another focus area for convection today will be across the Palmer Divide. Current day1 convective outlook looks well placed...and have followed the HRRR runs and NAMNest for thunderstorm timing and coverage this afternoon. Mountains will also see some isolated to scattered thunderstorms this afternoon though any rainfall amounts will be pretty spotty. Winds will be breezy again but humidity levels appear to remain just above the 15 percent threshold needed for fire weather highlights. Temperatures today will be pretty similar to yesterday, running a bit above climo. Tonight, activity will roll eastward into KS during the evening with activity dying down by midnight. Flow aloft becomes more westerly which should prevent the formation of widespread stratus across the plains overnight. -KT .LONG TERM...(Thursday through Tuesday) Issued at 459 AM MDT Wed May 30 2018 Meteorological concerns during the longer term continue to include an increased fire weather threat Thursday and especially Friday and then again by early next week, well above climatological temperatures Thursday and Friday as well as Monday and Tuesday and increased precipitation potential this weekend. Latest longer term computer simulations, forecast soundings and PV/Precipitable water analysis suggest that the forecast district will experience basically dry zonal to southwesterly upper flow from Thursday morning into Saturday morning in combination with increasing winds(especially during Friday and Friday evening). In addition, the projected well above seasonal temperatures in combination with dry fuels, gusty winds and low minimum RH values are expected to increase fire weather concerns Thursday and especially Friday and to a lesser degree early next week. Due to the increasing potential for critical fire weather conditions, have issued a Fire Weather Watch for the Eastern San Juan and La Garita mountains, Chaffee and Lake counties, the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre De Cristo mountains, and western Las Animas county from Thursday afternoon into Thursday evening. In addition, another fire weather highlight for Friday over several fire district locations will most likely be issued later today or tonight by WFO Pueblo. Then, next round of somewhat unsettled meteorological conditions(including the potential for some stronger to possibly severe thunderstorms at times) are still anticipated from later Saturday into Sunday night as next system impacts the forecast district. Also, warmest temperatures during the longer term are still expected Thursday and especially Friday(where maximum temperatures will challenge and/or exceed the century mark by Friday afternoon), with very warm conditions again projected by next Monday and Tuesday, while coolest temperatures should be realized this weekend. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1110 AM MDT Wed May 30 2018 Expect VFR conditions today with isolated to scattered thunderstorms developing across the mountains and spreading eastward into the plains. Will carry VCTS at KCOS and KPUB this afternoon with erratic gusty winds, brief VFR Cigs/MVFR Vis and localized heavy rainfall/small hail the primary threats. Best potential will be at KCOS. Doubtful storms will survive long enough away from the mountains to reach KALS so will leave TS out of the TAF for now. Thunderstorms should move east of the terminals by 01-02z with activity decreasing through late evening. VFR conditions overnight and through the day on Thu, as redevelopment of stratus for KCOS and KPUB tonight looks unlikely as winds aloft become more westerly. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for COZ220-223>225-230. && AVIATION...PETERSEN
Hazardous weather outlook, May 30, 11:39 AM MDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1139 AM MDT Wed May 30 2018 COZ058>089-093>099-311745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1139 AM MDT Wed May 30 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight One or two strong to severe thunderstorms will be possible across the I-25 corridor and southeast plains today, with the primary storm risks being hail up to 1.5 inches in diameter, wind gusts over 60 mph, dangerous lightning, and locally heavy rain. Locations at greatest risk for severe weather today will be across Las Animas and Baca counties where an isolated tornado will also be possible. The mountains and valleys will also see the potential for isolated to scattered thunderstorms this afternoon with the primary risks being gusty winds up to 50 mph, brief moderate to heavy rainfall, and lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday High fire danger is expected over the mountains and interior valleys on Thursday, then over much of the region on Friday as hot, dry and windy conditions develop. Isolated to scattered afternoon and evening thunderstorms are anticipated Saturday and Sunday with the primary threats being wind gusts around 45 mph, hail up to 1/2 inch in diameter and lightning. .SPOTTER INFORMATION... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across the southeast Colorado plains. 10/77
In the hours before
Special weather statement, May 30, 1:09 PM MDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
109 PM MDT WED MAY 30 2018
COZ084-085-302000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
109 PM MDT WED MAY 30 2018
...SPECIAL WEATHER STATEMENT...
At 107 PM MDT, trained weather spotters reported a strong
thunderstorm over Gleneagle, or 14 miles north of Colorado Springs,
moving east at 15 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Northeastern Colorado Springs, Monument, Air Force Academy, Black
Forest, Peyton, Gleneagle and Falcon.
LAT...LON 3889 10441 3895 10484 3911 10483 3913 10459
3913 10427
TIME...MOT...LOC 1907Z 281DEG 12KT 3905 10478
SkellySpecial weather statement, May 30, 3:02 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Pueblo CO 302 PM MDT WED MAY 30 2018 COZ084-085-302145- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 302 PM MDT WED MAY 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 345 PM MDT... At 301 PM MDT, trained weather spotters reported a penny sized hail on the intersection of Highway 83 and Northgate Blvd over southern Colorado Springs, moving east at 15 mph. Locations impacted include... Colorado Springs, Fountain, Stratmoor, Schriever AFB, Fort Carson, Security, Peterson AFB, Falcon, Security-Widefield and Cimarron Hills. LAT...LON 3872 10479 3889 10484 3900 10447 3870 10438 TIME...MOT...LOC 2101Z 264DEG 15KT 3882 10475 Skelly
Special weather statement, May 30, 3:27 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
327 PM MDT WED MAY 30 2018
COZ094-302215-
Eastern Las Animas County CO-
327 PM MDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 415 PM MDT...
At 327 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Branson, or 26 miles northeast of Des Moines, moving
southeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Kim.
LAT...LON 3704 10374 3727 10366 3729 10314 3700 10313
3700 10364
TIME...MOT...LOC 2127Z 294DEG 25KT 3710 10362
epThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:53 AM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Huerfano and 6 more | 11 hr |
| May 30, 1:09 PM MDT | Special Weather Statement | PUB | El Paso | 51 min |
| May 30, 3:02 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| May 30, 3:16 PM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 12 hr |
| May 30, 3:16 PM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Huerfano and 6 more | 30 hr |
| May 30, 3:27 PM MDT | Special Weather Statement | PUB | 48 min | |
| May 30, 3:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 22 min |
| May 30, 4:01 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 44 min |
| May 30, 4:05 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
| May 30, 4:07 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| May 30, 4:13 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| May 30, 4:25 PM MDT | Special Weather Statement | PUB | Pueblo | 50 min |
| May 30, 4:44 PM MDT | Special Weather Statement | PUB | Pueblo | 46 min |
| May 30, 4:46 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| May 30, 4:53 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| May 30, 5:04 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| May 30, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| May 30, 5:28 PM MDT | Special Weather Statement | PUB | Baca | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.